Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 1, 2008, 4:07 AM CST for 15 counties in Texas. It took effect at Feb 1, 2008, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 4:07 AM CST (10:07 UTC)
- In effect from
- Feb 1, 2008, 12:00 PM CST
- Expired
- Feb 1, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 38 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2786 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 011007 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 407 AM CST FRI FEB 1 2008 ...RED FLAG WARNING THIS AFTERNOON FOR MUCH OF THE TEXAS PANHANDLE... .SURFACE LOW PRESSURE OVER SOUTHEAST COLORADO WILL DEEPEN TODAY...LEADING TO STRONG SOUTHWEST WINDS ACROSS THE TEXAS PANHANDLE OF 20 TO 30 MPH. THESE WINDS WILL COMBINE WITH DRY AIR AT THE SURFACE AND RESULT IN CRITICAL FIRE WEATHER CONDITIONS. TXZ004-005-010-015-020-011115- /O.CAN.KAMA.FW.A.0002.080201T1800Z-080202T0000Z/ OCHILTREE-LIPSCOMB-HEMPHILL-WHEELER-COLLINGSWORTH- 407 AM CST FRI FEB 1 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH FOR THE NORTHEAST AND EXTREME EASTERN TEXAS PANHANDLE. DUE THE RECENT SNOWFALL YESTERDAY AND MINIMUM AFTERNOON RELATIVE HUMIDITIES FORECASTED TO REMAIN ABOVE 15 PERCENT...RED FLAG CONDITIONS ARE NOT EXPECTED TO BE MET TODAY. $$ TXZ001>003-006>009-011>014-016>019-012200- /O.UPG.KAMA.FW.A.0002.080201T1800Z-080202T0000Z/ /O.NEW.KAMA.FW.W.0006.080201T1800Z-080202T0000Z/ DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM- POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- 407 AM CST FRI FEB 1 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR THE WESTERN TWO THIRDS OF THE TEXAS PANHANDLE...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF HIGH OR GREATER ARE EXPECTED TO CREATE RED FLAG CONDITIONS THIS AFTERNOON. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SCHNEIDER
2 follow-up statements
000 WWUS84 KAMA 011916 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 116 PM CST FRI FEB 1 2008 ...RED FLAG WARNING THIS AFTERNOON FOR MUCH OF THE TEXAS PANHANDLE... .SURFACE LOW PRESSURE OVER SOUTHEAST COLORADO AND SOUTHWEST KANSAS WILL DEEPEN THIS AFTERNOON...LEADING TO STRONG SOUTHWEST WINDS ACROSS THE TEXAS PANHANDLE OF 20 TO 30 MPH. THESE WINDS WILL COMBINE WITH DRY AIR AT THE SURFACE...AND WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. TXZ001>003-006>009-011>014-016>019-020000- /O.CON.KAMA.FW.W.0006.000000T0000Z-080202T0000Z/ DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM- POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- 116 PM CST FRI FEB 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR MUCH OF THE TEXAS PANHANDLE. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF HIGH OR GREATER ARE EXPECTED TO CREATE RED FLAG CONDITIONS THIS AFTERNOON. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES... AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NUNEZ
000 WWUS84 KAMA 012212 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 412 PM CST FRI FEB 1 2008 ...RED FLAG WARNING THIS AFTERNOON FOR MUCH OF THE TEXAS PANHANDLE... .SURFACE PRESSURE GRADIENT WAS STARTING TO RELAX OVER THE TEXAS PANHANDLE WHILE THE LOW PRESSURE SYSTEM TRACKS ACROSS THE OKLAHOMA PANHANDLE. SURFACE WINDS SHOULD STAY STRONG FOR THE REMAINDER OF THE AFTERNOON. AS THE AREA EXPERIENCES PEAK TEMPERATURES SHORTLY...MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE BY THE EVENING HOURS. CRITICAL FIRE WEATHER CONDITIONS SHOULD CONTINUE UNTIL 6 PM. TXZ001>003-006>009-011>014-016>019-020000- /O.CON.KAMA.FW.W.0006.000000T0000Z-080202T0000Z/ DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM- POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- 412 PM CST FRI FEB 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE WESTERN AND CENTRAL PARTS OF THE TEXAS PANHANDLE. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF HIGH OR GREATER ARE EXPECTED TO CREATE RED FLAG CONDITIONS THIS AFTERNOON. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES... AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NUNEZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 1, 3:51 AM CST, 16 minutes earlier.
Area forecast discussion, Feb 1, 3:51 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
351 AM CST FRI FEB 1 2008
.DISCUSSION...
STILL SOME LINGERING SNOW ON THE GROUND...BUT FEEL THAT MOST IF NOT
ALL WILL DISSIPATE TODAY. DOWNSLOPING SOUTHWESTERLY WINDS TO INCREASE
TODAY IN RESPONSE TO FALLING SURFACE PRESSURES ALONG THE LEE OF THE
ROCKIES. SURFACE LOW BY LATE TODAY FORECASTED TO DROP SOUTH AND
SOUTHEAST OUT OF WESTERN KS/EASTERN CO INTO THE NORTHWESTERN SECTIONS
OF THE FORECAST AREA. COLD FRONT WILL PUSH SOUTH AND SOUTHEAST BEHIND
THE SURFACE LOW INTO THE OK AND EXTREME NORTHERN TX PANHANDLE BY THIS
EVENING...AND THEN ACROSS THE REMAINDER OF FORECAST AREA BY 09Z
SATURDAY. MID AND UPPER TROUGH FORECASTED TO TRACK EAST AND NORTHEAST
ACROSS THE PANHANDLES TONIGHT BUT...EXCEPT FOR SOME INCREASE IN HIGH
LEVEL CLOUDINESS...DRY CONDITIONS WILL PREVAIL. COOL SURFACE HIGH
PRESSURE BUILDS IN BRIEFLY ACROSS THE PANHANDLES SATURDAY AND THEN
SLIDES EAST AWAY FROM THE FORECAST AREA. SURFACE PRESSURE WILL FALL
ONCE AGAIN ALONG THE LEE OF THE ROCKIES ON SUNDAY RESULTING IN
INCREASED DOWNSLOPING SOUTHWESTERLY WINDS. DEEPENING SURFACE LOW OVER
KS MONDAY WILL DROP SOUTHEAST AND ALLOW FOR STRONG COLD FRONT TO PUSH
ACROSS THE PANHANDLES BY MONDAY EVENING/MONDAY NIGHT.
UPPER TROUGH TRACKING EAST ACROSS THE INTERMOUNTAIN REGION AND
SOUTHWESTERN STATES WILL APPROACH AND THEN AFFECT THE PANHANDLES BY
MONDAY NIGHT. EUROPEAN MODEL AND GFS IN FAIRLY GOOD AGREEMENT IN
BRINGING THIS SOUTHERN STREAM SYSTEM INTO THE PANHANDLES. DEPENDING
ON THE TIMING OF THE COLDER AIR AND THE UPPER LEVEL DYNAMICS FROM THE
UPPER TROUGH...PRECIP CAN BE EXPECTED ACROSS THE FORECAST AREA MAINLY
MONDAY NIGHT INTO TUESDAY. PRECIP TYPE WILL DEPEND ON HOW QUICKLY THE
COLD AIR WILL ARRIVE AND WILL CALL FOR RAIN CHANGING TO SNOW FOR NOW.
WILL ALSO INTRODUCE SOME SLIGHT CHANCE POPS EXTREME NORTHWEST
SECTIONS LATE MONDAY AND CHANCE POPS MONDAY NIGHT. INTRODUCED SOME
SLIGHT CHANCE POPS TUESDAY MAINLY EASTERN SECTIONS AS THE UPPER
SYSTEM TRACKS SLOWLY EAST AWAY FROM THE PANHANDLES BY LATE TUESDAY.
LATER SHIFTS CAN FINE TUNE THE POPS AND PRECIP TYPE AS NECESSARY.
FAIRLY CONFIDENT THAT THE FORECAST AREA WILL SEE PRECIP MONDAY NIGHT
AND TUESDAY. DRY WITH NEAR SEASONABLE TEMPS BY THE MID OF NEXT WEEK
AND THE END OF THE EXTENDED PERIOD.
&&
.FIRE WEATHER...
WATER CONTENT OF LAST NIGHT/S SNOW GENERALLY LESS THAN A TENTH OF AN
INCH MOST LOCATIONS. STILL SOME SNOW LINGERING ON THE GROUND ACROSS
THE FAR EASTERN SECTIONS OF THE FORECAST AREA THIS MORNING.
DOWNSLOPING SOUTHWESTERLY WINDS FORECASTED TO INCREASE INTO THE 20 TO
30 KNOT RANGE WITH HIGHER GUSTS MAINLY OVER THE WESTERN TWO-THIRDS OF
THE TX PANHANDLE WITH LOWEST RH VALUES 15 PERCENT OR LESS. COULD NOT
GET RH VALUES DOWN TO 15 PERCENT OVER THE EASTERN OK AND TX
PANHANDLES HOWEVER. DECIDED TO UPGRADE THE FIRE WEATHER WATCH FROM
YESTERDAY TO A RED FLAG WARNING OVER THE WESTERN TWO THIRDS OF THE TX
PANHANDLE AND LEFT OUT THE EASTERN OK...AND THE EASTERN ROW/NORTHEAST
TWO COUNTIES OF THE TX PANHANDLE.
ELEVATED FIRE WEATHER CONCERNS SUNDAY AS WINDS EXPECTED TO INCREASE
FROM THE SOUTHWEST...HOWEVER RH VALUES NOT FORECAST TO FALL BELOW 20
PERCENT AT LEAST RIGHT NOW. LATER SHIFTS WILL NEED TO WATCH THIS
CLOSELY. PROBABLY ONLY A FIRE DANGER STATEMENT MAY BE NEEDED ON SUNDAY.
SCHNEIDER
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 56 24 51 25 64 / 0 0 0 0 0
BEAVER OK 55 21 45 23 57 / 0 0 0 0 0
BOISE CITY OK 54 19 46 22 55 / 0 0 0 0 0
BORGER TX 57 27 52 29 62 / 0 0 0 0 0
BOYS RANCH TX 60 22 51 24 63 / 0 0 0 0 0
CANYON TX 57 23 51 26 62 / 0 0 0 0 0
CLARENDON TX 57 28 54 29 63 / 0 0 0 0 0
DALHART TX 59 19 48 20 57 / 0 0 0 0 0
GUYMON OK 58 23 46 23 60 / 0 0 0 0 0
HEREFORD TX 58 22 54 25 61 / 0 0 0 0 0
LIPSCOMB TX 52 24 49 23 57 / 0 0 0 0 0
PAMPA TX 54 26 52 28 61 / 0 0 0 0 0
SHAMROCK TX 54 30 54 27 59 / 0 0 0 0 0
WELLINGTON TX 56 30 56 28 62 / 0 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HUTCHINSON...
MOORE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.
OK...NONE.
&&
11/17Hazardous weather outlook, Jan 31, 6:10 PM CST, 9 hours 57 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CST THU JAN 31 2008 OKZ001>003-TXZ001>020-011200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 610 PM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY AFTERNOON FOR THE TEXAS PANHANDLE. BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY VALUES WILL COMBINE TO RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CLK
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.